Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 4, 2005, 9:40 AM CDT for Milwaukee County, Ozaukee County, Washington County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 9:40 AM CDT (14:40 UTC)
- Expired
- Jul 4, 2005, 10:20 AM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:43 AM CDT | HAIL 0.5 | Mequon, WI | HEAVY RAIN AND SLIGHTLY SMALLER THAN DIME-SIZED HAIL |
| Jul 4, 9:46 AM CDT | HAIL 0.75 | Cedarburg, WI | DIME SIZED HAIL DOWNTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 041440
SVRMKX
WIC079-089-131-041515-
/O.NEW.KMKX.SV.W.0107.050704T1440Z-050704T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 AM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
OZAUKEE COUNTY IN SOUTHEAST WISCONSIN
NORTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1015 AM CDT
* AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR BROWN DEER...OR ABOUT NEAR MENOMONEE
FALLS...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDARBURG AND BAYSIDE AROUND 945 AM CDT...
GRAFTON AROUND 950 AM CDT...
PORT WASHINGTON AROUND 1005 AM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4321 8822 4319 8806 4310 8807 4328 8760
4347 8776
$$
REM2 follow-up statements
000
WWUS53 KMKX 041500
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 AM CDT MON JUL 4 2005
WIC079-131-041509-
/O.CAN.KMKX.SV.W.0107.000000T0000Z-050704T1515Z/
WASHINGTON-MILWAUKEE-
959 AM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILWAUKEE AND
SOUTHEAST WASHINGTON COUNTIES IS CANCELLED...
LAT...LON 4331 8805 4319 8806 4321 8803 4328 8760
4347 8776
$$
WIC089-041515-
/O.CON.KMKX.SV.W.0107.000000T0000Z-050704T1515Z/
OZAUKEE-
959 AM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 AM CDT FOR
OZAUKEE COUNTY...
AT 952 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR GRAFTON...
MOVING NORTHEAST AT 30 MPH.
IF ON OR NEAR LAKE MICHIGAN...GET OFF OF THE WATER.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM
LAT...LON 4331 8805 4319 8806 4321 8803 4328 8760
4347 8776
$$
REM000
WWUS53 KMKX 041520
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 AM CDT MON JUL 4 2005
WIC089-041526-
/O.EXP.KMKX.SV.W.0107.000000T0000Z-050704T1515Z/
OZAUKEE-
1020 AM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING FOR OZAUKEE COUNTY HAS MOVED OFFSHORE...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
SCATTERED SHOWERS AND THUNDERSTORMS EXTEND ALONG AND EAST OF A
WAUPUN TO WHITEWATER LINE...MOVING EAST AT 30 MPH...AND WILL AFFECT
PORTIONS OF SOUTHEAST WISCONSIN BETWEEN 1015 AM AND 12 NOON.
LAT...LON 4331 8805 4319 8806 4321 8803 4328 8760
4347 8776
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 3:00 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT MON JUL 4 2005 .DISCUSSION...FORECAST FOCUS RAIN CHANCES THIS MORNING...THEN ON QUIET WEATHER THROUGH FRIDAY. MODELS IN FAIR AGREEMENT SHORT AND LONG TERM IF NOISY UPPER LEVELS ARE IGNORED. SURFACE BOUNDARY SHOULD EXIT SOUTHEAST WISCONSIN BY AROUND 21Z. CONVECTION MAINLY ALONG AND AHEAD OF BOUNDARY...SO PCPN SHOULD END WITH PASSAGE OF BOUNDARY. MODELS INDICATE STRONG DRYING AND SUBSIDENCE AT H700 BEHIND SURFACE BOUNDARY. RR QUAD H300 JET AND DIMINISHING LLJ HELPING TO PRODUCE SCATTERED THUNDERSTORMS WITH HEAVY RAINS WHICH WILL END FROM NORTHWEST TO SOUTHEAST BEHIND FRONT. TIME XSECTIONS AND COND PRES DEF PANELS ARE IN VERY GOOD AGREEMENT BETWEEN GFS AND NAM. DYNAMICS WITH AVAILABLE SIGNIFICANT MOISTURE ONLY OCCURS THIS MORNING AHEAD OF BOUNDARY. AFTER EARLY THIS AFTERNOON...VERY LITTLE LIFT OR MOISTURE AVAILABLE THROUGH AT LEAST THURSDAY. WILL GENERALLY FOLLOW NAM MODEL AND MET MOS. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 4, 4:38 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 438 AM CDT MON JUL 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 438 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE SOUTHEAST CORNER OF WISCONSIN. THIS INCLUDES THE COUNTIES OF MILWAUKEE...WAUKESHA...WALWORTH...RACINE AND KENOSHA. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 438 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY FROM NORTH POINT LIGHTHOUSE SOUTHWARD TO WINTHROP HARBOR. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ NJ
In the hours before
Local storm report, Jul 4, 7:00 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM LIGHTNING OCONOMOWOC 43.11N 88.50W
07/04/2005 WAUKESHA WI NWS EMPLOYEE
LIGHTNING EXPLODED LARGE COTTONWOOD TREE
&&
PJSLocal storm report, Jul 4, 8:40 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 AM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HAIL BROWN DEER 43.17N 87.97W
07/04/2005 0.25 INCH MILWAUKEE WI PUBLIC
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:29 AM CDT | Special Marine Warning | MKX | 61 min | |
| Jul 4, 9:44 AM CDT | Special Marine Warning | MKX | 91 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.